`a`
Discrete and Continuous Dynamical Systems - Series A (DCDS-A)
 

Hamiltonian formalism for models of rotating shallow water in semigeostrophic scaling
Pages: 827 - 846, Issue 3, November 2011

doi:10.3934/dcds.2011.31.827      Abstract        References        Full text (459.4K)           Related Articles

Marcel Oliver - School of Engineering and Science, Jacobs University, 28759 Bremen, Germany (email)
Sergiy Vasylkevych - School of Engineering and Science, Jacobs University, 28759 Bremen, Germany (email)

1 R. Abraham and J. E. Marsden, "Foundations of Mechanics," 2nd edition, Benjamin/Cummings Publishing Co., Inc., Advanced Book Program, Reading, Mass., 1978.       
2 V. I. Arnold, Sur la géométrie differentielle des groupes de Lie de dimenson infinie et ses applications à l'hydrodynamique des fluids parfaits, (French) [On the differential geometry of infinite dimensional Lie groups and its applications], Ann. I. Fourier (Grenoble), 16 (1966), 319-361.       
3 V. I. Arnold and B. Khesin, "Topological Methods in Hydrodynamics," Applied Mathematical Sciences, 125, Springer-Verlag, New York, 1998.       
4 J.-D. Benamou and Y. Brenier, Weak existence for the semigeostrophic equations formulated as a coupled Monge-Ampère transport problem, SIAM J. Appl. Math., 58 (1998), 1450-1461.       
5 M. Çalik, M. Oliver and S. Vasylkevych, Global well-posedness for models of rotating shallow water in semigeostrophic scaling, submitted for publication, 2010.
6 P. R. Chernoff and J. E. Marsden, "Properties of Infinite Dimensional Hamiltonian Systems," Lecture Notes in Mathematics, 425, Springer-Verlag, Berlin-New York, 1974.       
7 M. J. P. Cullen and W. Gangbo, A variational approach for the 2-dimensional semi-geostrophic shallow water equations, Arch. Rational Mech. Anal., 156 (2001), 241-273.       
8 D. Ebin, The manifold of Riemannian metrics, in "Global Analysis" (Proc. Sympos. Pure Math., Vol. XV, Berkeley, Calif., 1968), AMS, Providence, RI, (1970), 11-40.       
9 D. G. Ebin and J. E. Marsden, Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. Math., 92 (1970), 102-163.       
10 A. Eliassen, The quasi-static equations of motion with pressure as an independent variable, Geofys. Publ. Norske Vid.-Akad. Oslo, 17 (1949), 1-44.       
11 A. Eliassen, On the vertical circulation in frontal zones, Geofys. Publ., 24 (1962), 147-160.
12 B. J. Hoskins, The geostrophic momentum approximation and the semi-geostrophic equations, J. Atmos. Sci., 32 (1975), 233-242.
13 J. Isenberg and J. E. Marsden, A slice theorem for the space of solutions of Einstein's equations, Phys. Rep., 89 (1982), 179-222.       
14 J. E. Marsden and T. S. Ratiu, "Introduction to Mechanics and Symmetry. A Basic Exposition of Classical Mechanical Systems," 2nd edition, Texts in Applied Mathematics, 17, Springer-Verlag, New York, 1999.       
15 M. Oliver, Classical solutions for a generalized Euler equations in two dimensions, J. Math. Anal. Appl., 215 (1997), 471-484.       
16 M. Oliver, Variational asymptotics for rotating shallow water near geostrophy: A transformational approach, J. Fluid Mech., 551 (2006), 197-234.       
17 M. Oliver and S. Vasylkevych, Generalized LSG models with variable Coriolis parameter, submitted for publication, 2011.
18 R. Palais, "Foundations of Global Non-Linear Analysis," W. A. Benjamin, Inc., New York-Amsterdam, 1968.       
19 I. Roulston and M. J. Sewell, The Mathematical structure of theories of semigeostrophic type, Philos. Trans. Roy. Soc. London Ser. A, 355 (1997), 2489-2517.       
20 R. Salmon, New equations for nearly geostrophic flow, J. Fluid Mech., 153 (1985), 461-477.
21 R. Salmon, Large-scale semi-geostrophic equations for use in ocean circulation models, J. Fluid Mech., 318 (1996), 85-105.       
22 R. Salmon, "Lectures on Geophysical Fluid Dynamics," Oxford University Press, New York, 1998.       
23 S. Shkoller, Geometry and curvature of diffeomorphism groups with $H^1$ metric and mean hydrodynamics, J. Funct. Anal., 160 (1998), 337-365.       
24 R. Temam, On the Euler equations of incompressible perfect fluids, J. Funct. Anal., 20 (1975), 32-43.       
25 S. Vasylkevych and J. E. Marsden, The Lie-Poisson structure of the Euler equations of an ideal fluid, Dynam. Part. Differ. Eq., 2 (2005), 281-300.       

Go to top